MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral procedure where air was introduced into the patient.Noted was a drop in pressures with the insertion of the guide.St elevation after flush with implant system insertion.Ic (implanting cardiologist) mentioned an air bubble likely got into the coronaries hence the reason he cathed the arteries to ensure they were not blocked.The patient had a vasovagal event with insertion of guide sheath which, as the ic explained, the bubbles tend to get pulled into the coronaries with the drop in pressures.O2 was administered.A coronary angiogram revealed no blockage, yet significant cad demonstrated.St elevation resolved before resuming procedure and there was no st elevation during the procedure.Comments were made of possibly lower lvef post-procedure, yet nothing significant.The procedure was completed.Mr (mitral regurgitation) reduction to mild was achieved.The patient is stable.
 
Additional Manufacturer Narrative
H6 type of investigation: labelling review.The complaint for inadequate aspiration, air remaining in device during insertion was unable to be confirmed as no air was observed entering the coronaries during procedure, and the root cause is indeterminable.The clinical specialist noted that air was a suspected cause of the st elevation, but no air was observed entering the coronaries during the procedure.Follow-up discussions did not reveal any use errors or potential device defects.Neither imaging nor product was returned for evaluation.Potential root causes for the presence of air may include omission of a flushing/de-airing step, improper stopcock/syringe technique, air from an alternative non-pascal device, fluid line, or procedural step.However, a true root case is unable to be determined.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event was identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24098875
Report Number2015691-2026-10469
Device Sequence Number16034278
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)260508
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model Number20000GSA
Device Lot Number66601268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale